MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL K-FILE M-ACCESS 25MM 015; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL K-FILE M-ACCESS 25MM 015; FILE, PULP CANAL, ENDODONTIC
Catalog Number A12MA02501512
Medical Device Problem Codes Patient Device Interaction Problem (4001); Sharp Edges (4013)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Needle Stick/Puncture (2462)
Date of Event 01/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that a k-file m-access 25mm 015 file punctured the gloved left thumb of the doctor which caused bleeding.The wound was rinsed with water for 30 seconds and disinfected with alcohol on cotton ball.Further information requested.
 
Additional Manufacturer Narrative
While no serious injury resulted in this event, if this malfunction recurred, it could cause or contribute to a serious injury or require medical or surgical intervention to preclude such.This event, therefore, is reportable per 21cfr part 803.Investigation results: nothing unusual to report was found during dhr review (batch #1467191).No product was returned, no analysis can be made.For information, dental files we manufacture are active instruments which generally have a sharp tip, and sharp cutting edges.Consequently, these instruments must be handled with care and only by qualified people.Moreover, if pre-bending of the hand use files is not contraindicated, we recommend the use of a dedicated root canal instrument bending device such as flexobend (a0096) to pre-curve the instruments without harming them and without danger for the practitioner.Root causes of the user injury are not formally known but could be the consequence of possible inexperience or lack of knowledge of these products by the user, insufficient training, or misuse.We will track this kind of event and monitor the trend.Root causes are not identified.All complaints are monitored through the monthly product surveillance committee and a corrective action could be determined by the committee.
 
Additional Manufacturer Narrative
Additional information received that the dentist was fine now.This is a follow up report for this additional information.
 
Additional Manufacturer Narrative
The investigation results for this complaint are: nothing unusual to report was found during dhr review (batch #1467191).No product was returned, no analysis can be made.For information, dental files we manufacture are active instruments which generally have a sharp tip, and sharp cutting edges.Consequently, these instruments must be handled with care and only by qualified people.Moreover, if pre-bending of the hand use files is not contraindicated, we recommend the use of a dedicated root canal instrument bending device such as flexobend (a0096) to pre-curve the instruments without harming them and without danger for the practitioner.Root causes of the user injury are not formally known, but could be the consequence of possible inexperience or lack of knowledge of these products by the user, insufficient training, or misuse.We will track this kind of event and monitor the trend.

Brand Name
K-FILE M-ACCESS 25MM 015
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key23744202
Report Number8031010-2025-00217
Device Sequence Number10464666
Product Code EKS
UDI-Device IdentifierJ003A12MA025015121
UDI-PublicJ003A12MA025015121
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberA12MA02501512
Device Lot Number1467191
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/12/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date12/18/2025
12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown